How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

I just went to the bathroom and my stool was black. What does

This answer was rated:

I just went to the bathroom and my stool was black. What does this mean??

Black stool can occur when people take bismuth products like Peptobismol, iron supplements and charcoal products. This is entirely harmless.


However it can also be a black or tarry stool when there is bleeding in the intestine or stomach such as with an ulcer and so new-onset black stool (especially if loose) is a reason to see a doctor as soon as possible. Any stomach pain then go straight to ER.


Customer: replied 7 years ago.
I took some pepto bismol yesterday. I did not use the cap I just drank it from the bottle. I did that two times. I dont really feel any pain in my stomach. For the past few days I have been getting dizzy spells. I also notice that whenever I try to sleep at night I get a lot of burning in my chest area and wake up with cold sweats and heat sensation in my face as well. During the day I dont feel anything just the dizziness from time to time. When I first laid down tonight I felt fine and then after about 15 minutes and I was just about to go to sleep I started feeling that burning sensation from the stomach chest and sensations into my face as well.

Although the black stool is most likely due to the peptobismol, I would recommend that you see a doctor to investigate the burning sensation in the chest. It may be that you would benefit from a medication to reduce stomach acid such as omeprazole however you may need an upper GI endoscopy at some point to check for ulcers or gastric irritation.



Customer: replied 7 years ago.
I have been diagnosed with anxiety and have had lots of panic attacks in the past. Can any of these symptoms be Adrenal Fatigue?

Adrenal fatigue is not a diagnosis that we commonly use in medicine. If your adrenal glands were not functioning then you would have a wide number of symptoms and blood tests would be able to clarify this.


Anxiety and panic attacks are very common and usually represent a mental health issue rather than a physical abnormality. Your doctor can request test for catecholamines if you wish to investigate this as a possible cause.


Pauline and 6 other Health Specialists are ready to help you